Alert archive / South Carolina / Flash Flood Warnings in 2021

Flash Flood Warning 1, NWS Charleston, SC

June 12, 2021Charleston County, South Carolina

NWS Charleston, SC issued this flash flood warning at Jun 12, 2021, 7:22 PM EDT for Charleston County, South Carolina. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2021, 7:22 PM EDT (23:22 UTC)
Expired
Jun 12, 2021, 10:15 PM EDT
In force
3 hr
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Charleston County, SC

The radar

The Charleston,SC radar (KCLX), 93 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 7:30 PM EDTFLASH FLOOD1 Ese Charleston, SCSEVERAL BUSINESSES ALONG MARKET STREET HAD FLOODING INSIDE WITH STANDING WATER BETWEEN 8 AND 16 INCHES.
Jun 12, 8:00 PM EDTHEAVY RAIN 0Charleston, SCNUMEROUS STREETS IN DOWNTOWN CHARLESTON CLOSED DUE TO FLOODING... CALHOUN ST BTWN RUTLEDGE AND SMITH, CHISOLM ST FROM BROAD TO TRADD, COLONIAL ST FROM BROAD TO TRADD, HAGOOD AVE AT FISHBURNE, HARLESTON VILLAGE AREA, KING ST AT HUGER ST, MARKET ST BETWEEN MEETI
Jun 12, 9:30 PM EDTHEAVY RAIN 3.54Charleston, SCWATERFRONT PARK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.4 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2021-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 313 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2021-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
313 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
790 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

284 
WGUS52 KCHS 122322
FFWCHS
SCC019-130215-
/O.NEW.KCHS.FF.W.0001.210612T2322Z-210613T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston SC
722 PM EDT Sat Jun 12 2021

The National Weather Service in Charleston has issued a

* Flash Flood Warning for...
  Charleston County in southeastern South Carolina...

* Until 1015 PM EDT.

* At 719 PM EDT, Doppler radar indicated thunderstorms with 
  extremely heavy rainfall extending from Red Top through West 
  Ashley into James Island and portions of Downtown Charleston. 
  Radar and automated rain gauges indicate as much as 3 to 4 inches 
  of rain has fallen in some areas over the past hour. An additional 
  2 to 3 inches of rain could fall through 1015 PM, resulting in 
  pockets of flash flooding.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  North Charleston, Mount Pleasant, West Ashley, Johns Island, James 
  Island, Downtown Charleston, Fort Sumter, Hollywood, Folly Beach, 
  Ravenel, Maybank Bridge, James Island County Park, Charles Towne 
  Landing, Fort Johnson, Oakland, Citadel Mall, Angel Oak Park, 
  Maryville and Charleston Executive Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3283 8016 3286 8009 3286 8006 3281 7995
      3273 7984 3272 7985 3267 7998 3266 8013
      3280 8020 3282 8017 3282 8015

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL...1.5-2 INCHES IN 30 MINUTES

$$
2 follow-up statements
172 
WGUS72 KCHS 130007
FFSCHS

Flash Flood Statement
National Weather Service Charleston SC
807 PM EDT Sat Jun 12 2021

SCC019-130215-
/O.CON.KCHS.FF.W.0001.000000T0000Z-210613T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Charleston SC-
807 PM EDT Sat Jun 12 2021

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT THIS 
EVENING FOR CHARLESTON COUNTY...

At 803 PM EDT, Doppler radar indicated thunderstorms with torrential 
rainfall over much of West Ashley, James Island, Johns Island and 
Downtown Charleston. Although rainfall is slowly diminishing, 
additional rainfall amounts of 1 to 3 inches could still fall 
through 915 PM. As much as 4.42 inches of rain has fallen near 
Waterfront Park in Downtown Charleston with 3.5 to 4 inches being 
observed in West Ashley. Radar data suggest as much a 5 to 6 inches 
may have fallen in some areas of West Ashley into Downtown 
Charleston. The risk for significant flooding continues.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  North Charleston, Mount Pleasant, West Ashley, Johns Island, James 
  Island, Downtown Charleston, Fort Sumter, Hollywood, Folly Beach, 
  Ravenel, Maybank Bridge, James Island County Park, Charles Towne 
  Landing, Fort Johnson, Oakland, Citadel Mall, Angel Oak Park, 
  Maryville and Charleston Executive Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3283 8016 3286 8009 3286 8006 3281 7995
      3273 7984 3272 7985 3267 7998 3266 8013
      3280 8020 3282 8017 3282 8015

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL...1-2 INCHES IN 45 MINUTES

$$
366 
WGUS72 KCHS 130207
FFSCHS

Flash Flood Statement
National Weather Service Charleston SC
1007 PM EDT Sat Jun 12 2021

SCC019-130217-
/O.EXP.KCHS.FF.W.0001.000000T0000Z-210613T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Charleston SC-
1007 PM EDT Sat Jun 12 2021

...FLASH FLOOD WARNING WILL EXPIRE AT 1015 PM EDT THIS EVENING FOR 
CHARLESTON COUNTY...

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

LAT...LON 3283 8016 3286 8009 3286 8006 3281 7995
      3273 7984 3272 7985 3267 7998 3266 8013
      3280 8020 3282 8017 3282 8015

$$

RFM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 3:35 PM EDT, 3 hours 47 minutes earlier.

Area forecast discussion, Jun 12, 3:35 PM EDT, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
335 PM EDT Sat Jun 12 2021

.SYNOPSIS...
A weak cold front will move into the area from the north
tonight. Another front could approach the region by the middle
of next week.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Latest radar imagery indicates increasing coverage of showers
and thunderstorms across the Pee Dee/Midlands/CSRA, as well as
in GA mainly south of I-16. Instability and forcing will
continue to increase over the region, along with eventual
mesoscale boundaries from the sea breeze/convective
outflows/differential heating, ahead of an approaching cold
front and upper shortwave. Thus numerous to widespread showers
and storms are expected into this evening. Although we can't
rule out isolated damaging wind gusts from any stronger storms,
especially near boundary collisions, our main concern continues
to be the threat for locally heavy rain and flash flooding,
later this afternoon through the evening. Storm motions will
be rather slow which could lead to training of storms and
heavier rainfall lasting longer than normal. Flood Advisories
will certainly be possible but also cannot rule out a Flash
Flood Warning, especially if the heaviest rains coincide with
the evening high tide in urban coastal locales such as Downtown
Charleston.

Later tonight after the main threat for showers and storms ends,
low clouds will develop as a weak high pressure wedge
strengthens over the region and subsidence occurs on the
backside of the departing shortwave. Lows will mainly range from
near 70 inland to mid 70s at the coast/over Lake Moultrie.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
Sunday: The cold front will stall near or just south of the Altamaha
River at daybreak as a weak frontal wave lingers just offshore of
the southern South Carolina coast. Aloft, a sharp H5 axis is
forecast to remain aligned southwest/northeast along the Southeast
U.S. coast into Sunday night as the aforementioned frontal waves
meanders slowly north/northeast along the weakening stationary
front. Although the local forecast area will remain along the cooler
side of the baroclinic boundary, highs should still recover into the
lower-mid 80s with dewpoints in the lower-mid 70s promoting modest
instability during the diurnal maximum. Guidance suggests moisture
will remain rather deep with much of the area remaining embedded
within a plume of PWATs around 2.25 inches and higher H8 theta-e.
The coupled with modest instability and favorable positioning of the
H3 jet axis to the west should support a round of scattered to
possibly numerous showers/tstms, mainly during the afternoon and
evening. Low-level convergence looks to maximize roughly along/east
of the I-95 corridor where the sea breeze circulation will sharpen
within the broad cyclonic flow around the frontal wave offshore.
This is where the greatest convective coverage should occur (roughly
along/east of Walterboro-Springfield-Ludowici line, including both
the Charleston and Savannah Metro Areas). Pops will range from 30-
60%; highest in the above mentioned corridor. There will be a risk
for locally heavy rainfall and minor/urban flooding as the mean flow
is forecast to remain fairly weak through the column. Convection
should diminish during the evening hours with lows ranging from the
upper 60s inland to the mid 70s the beaches and Downtown Charleston.
There could be some patchy fog inland if enough low-stratus develops
late and build-down occurs.

Monday: The H5 trough will propagate farther offshore for Monday as
a large mid-level anticyclone begins to build east and heights rise.
Weak high pressure will hold at the surface as a cold front
approaches the Mid-Atlantic states, southern Appalachians and
portions of the Deep South. With the upper trough farther offshore
and likely some subsidence developing over the area, the coverage of
tstms should be less than previous days. Still expect the primary
foci for convection to occur along the sea breeze and potential
mesoscale boundary interactions, but the higher quality moisture and
better H8 theta-e look to center along the Georgia coastal counties.
Pops will range from 20-40%; highest in the Savannah-Hinesville-
Ludowici-Darien corridor. Convection should greatly diminish after
sunset, but isolated convection could spark through the night within
a subtle warm air advection regime ahead of the cold front. Highs
will top out in the lower 90s away from the beaches with lows Monday
night dropping into the lower 70s inland with upper 70s at the
beaches and Downtown Charleston.

Tuesday: Heights will continue to rise aloft which will continue to
help slow an approaching cold front down. There are signals that
moisture levels will be diminishing with time with a pronounced
lowering of both PWATs and H8 theta-e noted. A west/northwest flow
in the 925-700 hPa layer will help to reinforce this drying trend
and will also help to pin and severely delay the afternoon sea
breeze from moving too far inland. The sea breeze and lingering
outflow boundaries left over from Monday will likely be the primary
foci for convection, but the overall coverage should be less. Pops
will range from 20-30%; highest in the vicinity of the sea breeze.
Highs will warm into the lower-mid 90s away from the beaches.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
A cold front will gradually become stationary across the Southeast
U.S. through mid week as a mean upper trough settles in across the
northeast CONUS. There remains much uncertainty on where the front
will eventually stall out, but it will remain a focus for tstms for
much of the period. Temperatures will remain near or slightly above
normal with pops near climatological levels.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
MVFR ceilings were able to hold on through the morning, but have
mainly improved to VFR as of 18Z. As the ceilings lift the
shower/thunderstorm coverage will increase ahead of an
approaching cold front with all three terminals seeing impacts
this afternoon and evening. Tried to highlight thunderstorm
impacts with TEMPOs at each terminal, with lower visibilities,
lower ceilings, and TSRA. Once the main area of showers/tstorms
move out of the region around 6/13 05/06Z, lower ceilings and
possibly some mist or drizzle/light showers will persist through
much, if not all, of the rest of the TAF period behind the weak
cold front. Models are hinting that ceilings could drop to LIFR
in this period, however have kept IFR as of the 18Z TAFs.

Extended Aviation Outlook: Tstms impacts will be possible at all three
terminals Sunday afternoon/evening with KSAV likely to have the highest
impact probabilities. Otherwise, there are no concerns with >30%
probability of occurrence.

&&

.MARINE...
Tonight: A backdoor cold front will move into the local marine
area shifting mainly southwesterly winds to the northwest to
north. Although some gusts near 20 kt are expected (outside
storms), winds/seas will remain below Small Craft Advisory
levels. Mariners should be alert for gusty thunderstorms, mainly
through around midnight.

Sunday through Thursday: The only concern through the period is
Tuesday night where both winds and seas could increase to Small
Craft Advisory thresholds with nocturnal jetting. Winds were capped
at 15-20 kt with seas 3-5 ft for now.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

NEAR TERM...RJB
SHORT TERM...
LONG TERM...
AVIATION...CPM/RJB
MARINE...RJB
Hazardous weather outlook, Jun 12, 9:29 AM EDT, 9 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
929 AM EDT Sat Jun 12 2021

AMZ330-350-352-354-374-131030-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
929 AM EDT Sat Jun 12 2021

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-131030-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
929 AM EDT Sat Jun 12 2021

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Today and tonight.

Heavy Rainfall: Showers and thunderstorms will develop along and
ahead of a cold front this afternoon and evening across southeast
South Carolina and southeast Georgia. Rainfall amounts could exceed
3 inches over localized areas and Flood Advisories may be needed as
a result of the potential for much of this rain to fall within a
short amount of time. There is even a low risk that a Flash Flood
Warning will be needed, most likely in rural coastal locations such
as Downtown Charleston if the heaviest rain lines up with the
evening high tide.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

In the hours before

Special weather statement, Jun 12, 4:19 PM EDT, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Charleston SC
419 PM EDT Sat Jun 12 2021

GAZ116-138-122045-
Inland Liberty-Inland Bryan-
419 PM EDT Sat Jun 12 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN AND LIBERTY
COUNTIES...

At 418 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Flemington, or near Hinesville, moving east
at 15 mph.

HAZARD...strong winds 45 to 55 mph.

SOURCE...Radar Indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Some locations in the path of this storm include...
Hinesville, Fort Stewart, McIntosh, Midway, Riceboro, Flemington,
Allenhurst and Retreat.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3181 8164 3191 8159 3190 8131 3168 8139
TIME...MOT...LOC 2018Z 285DEG 11KT 3184 8154

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

RFM
Local storm report, Jun 12, 4:34 PM EDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
434 PM EDT SAT JUN 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             FLEMINGTON              31.86N  81.57W
06/12/2021  E0.75 INCH       LIBERTY            GA   PUBLIC

            DIME SIZE HAIL REPORTED ALONG OGLETHORPE HIGHWAY NEAR
            FLEMING.

&&

EVENT NUMBER CHS2100227
Local storm report, Jun 12, 4:49 PM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
449 PM EDT SAT JUN 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     LIGHTNING        TYBEE ISLAND            32.00N  80.85W
06/12/2021                   CHATHAM            GA   COUNTY OFFICIAL

            *** 1 INJ *** CITY OF TYBEE ISLAND REPORTED A FEMALE
            WAS STRUCK BY LIGHTNING WHILE IN THE WATER NEAR 17TH
            STREET. TYBEE ISLAND FIRE DEPARTMENT PERFORMED CPR. THE
            VICITM'S STATUS IS KNOWN AT THIS TIME.

&&

EVENT NUMBER CHS2100228
Local storm report, Jun 12, 4:50 PM EDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
450 PM EDT SAT JUN 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     LIGHTNING        TYBEE ISLAND            32.00N  80.85W
06/12/2021                   CHATHAM            GA   COUNTY OFFICIAL

            *** 1 INJ *** CITY OF TYBEE ISLAND REPORTED A FEMALE
            WAS STRUCK BY LIGHTNING WHILE IN THE WATER NEAR 17TH
            STREET. TYBEE ISLAND FIRE DEPARTMENT PERFORMED CPR. THE
            VICITM'S STATUS IS NOT KNOWN AT THIS TIME.

&&

CORRECTED REMARKS

EVENT NUMBER CHS2100228
Local storm report, Jun 12, 6:58 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
658 PM EDT SAT JUN 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     HEAVY RAIN       4 NNE BEAUFORT          32.49N  80.66W
06/12/2021  M3.73 INCH       BEAUFORT           SC   MESONET

            RAIN HAS FALLEN DURING THE LAST 45 MINUTES.

&&

EVENT NUMBER CHS2100229

JRL

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 4:30 PM EDTSpecial Marine WarningCHS2 hr
Jun 12, 5:36 PM EDTSpecial Marine WarningCHS114 min
Jun 12, 5:58 PM EDTAreal Flood AdvisoryCHSAllendale, Beaufort, Charleston, Colleton, Hampton, Jasper2 hr
Jun 12, 6:04 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston, Dorchester116 min
Jun 12, 7:02 PM EDTAreal Flood AdvisoryCHSBeaufort, Jasper118 min
Jun 12, 7:13 PM EDTAreal Flood AdvisoryCHSCharleston, Colleton47 min
Jun 12, 7:44 PM EDTAreal Flood AdvisoryCHSBeaufort, Colleton, Jasper91 min

Nearby

Flash Flood Warnings in South Carolina, 2021Every flash flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.